# SDR 99ZZZX308

- Difficulty date: October 28, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N101FV
- Make and model: Cessna 172R
- Aircraft serial: 17280551
- System (JASC): 3457 · Global Positioning System
- Part: Indicator
- Part number: KLN89B
- Condition: Failed
- Location: Gps
- Component: King
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

A DIODE INSIDE THE GPS HAD SHORTED OUT, BUT DUE TO THE MOUNTING TECHNIQUE OF THE BREAKER PANEL THE BREAKER DID NOT TRIP.  THUS, THE GPS STILL HAD POWER, CONTINUING TO BURN THE DIODE.  THIS CAUSED SMOKE IN COCKPIT ALONG WITH THE ACCOMPANYING SMOKE SMELL.
